Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 8, 2012, 8:19 PM CDT for Daviess County, Missouri. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 8, 2012, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
County Daviess County, MO
The radar
The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:37 PM CDT | HAIL 1.75 | 4 E Pattonsburg, MO | |
| Aug 8, 8:40 PM CDT | TSTM WND DMG | 1 Nw Pattonsburg, MO | NUMEROUS TREES AND POWER LINES DOWN...OUTBUILDINGS DAMAGED...CORD AVE NEAR 69 HIGHWAY. |
| Aug 8, 8:40 PM CDT | TSTM WND DMG | S Pattonsburg, MO | TRAILER BLOWN OFF FOUNDATION...TREES DOWN AS WELL. |
| Aug 8, 8:43 PM CDT | TSTM WND GST 70 | 2 S Coffey, MO | 60-70 MPH WIND GUSTS ESTD NEAR COFFEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
091
WWUS83 KEAX 090119
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT WED AUG 8 2012
MOZ004-005-013-014-090200-
DAVIESS MO-DE KALB MO-GENTRY MO-HARRISON MO-
819 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
SOUTHEASTERN GENTRY...NORTHEASTERN DEKALB AND NORTHERN DAVIESS
COUNTIES UNTIL 900 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PATTONSBURG...OR 14 MILES SOUTHEAST OF
ALBANY...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GALLATIN...PATTONSBURG...JAMESPORT...SANTA ROSA...COFFEY AND
JAMESON.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 69 AND 84.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4012 9376 4007 9376 3986 9382 4002 9437
4019 9425
TIME...MOT...LOC 0120Z 289DEG 25KT 4007 9419
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:35 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 8, 6:35 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 PM CDT Wed Aug 8 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Short Range (Tonight through Friday)... Primary focus is centered on the first 12 hours of the forecast with convection and severe potential highlighting the period. A weak warm boundary left over from this morning's convection extends from east central MO through the southwest portion of the CWA and then curls north to a low over east central NE. A vorticity max diving southeast towards OMA with an attendant trof axis is expected to initiate a second area of convection over southeastern NE where the airmass has become unstable. While the 0-6km shear is marginal for severe it may be sufficient when combined with the moderate instability to support a small MCS which would most likely propagate southeast along the aforementioned warm front and affect the western portion of the CWA. The overall signal of the models for the past couple of runs supports raising pops for this evening over this region. Should a MCS form pops will need to be raised for this evening. Otherwise, a cold front quickly following on the heels of this upper feature will usher in the first thrust of cooler air. Thursday should see temperatures falling back to seasonal values which will feel like a major cool down when compared to the prolonged heat wave. A second reinforcing surge of colder air will follow Thursday night and Friday as a strong shortwave drops through the western Great Lakes and sends a back door cold front through the region. Friday will be absolutely beautiful with temperatures 5-7 degrees below normal. MJ Medium Range (Saturday through Wednesday) Medium range model output continues to play with the timing and potential for precipitation for the weekend into next work week with the broader model consensus still pointing at temperatures starting the weekend below normal. Big adjustment in the models over the past 24 hours is how quickly the east Canadian trough fills and lifts out of the eastern CONUS. The shortwave we are watching for precipitation late in the weekend - currently seen as a shortwave rotating into British Columbia under a Gulf of Alaska low- is expected to help kick the developing eastern CONUS trough out as we move through Sunday. Currently, the latest model runs have all congealed on this solution for the late weekend, though timing shortwaves over a ridge into a northwest flow is highly prone to errors. So, have limited POPs to the 30 percent range, and kept them focused into Sunday night where the nocturnal jet would enhance the potential; but concede that confidence is not high as timing and expected location for the precipitation may change a lot in the next couple of days as the wave become better sampled after landfall. Otherwise, temperatures starting the weekend will be below normal for mid-August thanks to the trough that will shift into the eastern CONUS. This is still expected to result in afternoon highs ranging through the 80s on Saturday as it bringing seasonal air south from Canada. The potential for convection Sunday may mess with the expected warm up, but by Sunday temperatures should begin to rebound back to around normal, mid 80s to low 90s, as the southerly surface winds sets up across the Kansas and Missouri behind the retreating Canadian surface high. Temperatures should continue to creep up Monday and Tuesday; though with a flat northwest flow still prevailing highs should not climb much beyond the mid-90s through the first half of next work week. Cutter && .AVIATION... For the 00Z TAFs...Crux of this evenings forecast is the ongoing activity in the vicinity of the terminals at this time. Expectations are that the storms will likely persist across the Kansas-Missouri border region through about 03Z, after which conditions should rapidly improve into the VFR range. Winds should remain from the northwest through the rest of the overnight hours. Cutter && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 8, 1:03 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED AUG 8 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 103 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS MAY REFORM THIS AFTERNOON OVER MOST OF THE REGION. THESE STORMS ARE NOT EXPECTED TO GENERATE ANY SEVERE WEATHER. A MORE ORGANIZED BAND OF THUNDERSTORMS ARE EXPECTED TO DROP SOUTHEAST THROUGH IOWA AND EASTERN NEBRASKA AND TRACK THROUGH NORTHERN AND POSSIBLY WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT WHILE MARGINALLY SEVERE HAIL IS ALSO POSSIBLE. THE THUNDERSTORMS AND SEVERE RISK SHOULD END FROM WEST TO EAST BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY BUT A BETTER CHANCE FOR THUNDERSTORMS OVER AREAS GENERALLY SOUTH OF THE MISSOURI RIVER SUNDAY NIGHT AND MONDAY. THE SEVERE WEATHER THREAT WILL BE LOW DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHERN AND WEST CENTRAL MISSOURI AND EXTREME EAST CENTRAL KANSAS FROM MID AFTERNOON INTO EARLY THIS EVENING. MJ
In the hours before
Local storm report, Aug 8, 8:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEAVENWORTH 39.31N 94.92W
08/08/2012 E0.88 INCH LEAVENWORTH KS TRAINED SPOTTER
NICKEL TO QUARTER HAIL
&&
HMORGANLocal storm report, Aug 8, 8:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BASEHOR 39.14N 94.94W
08/08/2012 E1.00 INCH LEAVENWORTH KS 911 CALL CENTER
&&
HMORGANLocal storm report, Aug 8, 8:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST LEE'S SUMMIT 38.91N 94.38W
08/08/2012 M0 MPH JACKSON MO NWS EMPLOYEE
50 MPH WINDS
&&
HMORGANLocal storm report, Aug 8, 8:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL LEE'S SUMMIT 38.91N 94.38W
08/08/2012 E1.00 INCH JACKSON MO TRAINED SPOTTER
15TH AND TODD GEORGE
&&
HMORGANLocal storm report, Aug 8, 8:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST OVERLAND PARK 38.98N 94.67W
08/08/2012 E0 MPH JOHNSON KS TRAINED SPOTTER
50 MPH WND..135TH AND CLAIRBORNE
&&
HMORGANSpecial weather statement, Aug 8, 8:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT WED AUG 8 2012
MOZ004-005-013-014-090200-
DAVIESS MO-DE KALB MO-GENTRY MO-HARRISON MO-
819 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
SOUTHEASTERN GENTRY...NORTHEASTERN DEKALB AND NORTHERN DAVIESS
COUNTIES UNTIL 900 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PATTONSBURG...OR 14 MILES SOUTHEAST OF
ALBANY...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GALLATIN...PATTONSBURG...JAMESPORT...SANTA ROSA...COFFEY AND
JAMESON.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 69 AND 84.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4012 9376 4007 9376 3986 9382 4002 9437
4019 9425
TIME...MOT...LOC 0120Z 289DEG 25KT 4007 9419
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:01 PM CDT | Special Weather Statement | EAX | Platte | 29 min |
| Aug 8, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 27 min |
| Aug 8, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 30 min |
| Aug 8, 7:22 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 38 min |
| Aug 8, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Jackson, Lafayette, Platte, Ray | 26 min |
| Aug 8, 7:48 PM CDT | Special Weather Statement | EAX | Cass | 27 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 34 min |
| Aug 8, 8:01 PM CDT | Special Weather Statement | EAX | Jackson, Lafayette, Ray | 29 min |
| Aug 8, 8:30 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette | 30 min |
| Aug 8, 8:33 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 42 min |
| Aug 8, 8:54 PM CDT | Special Weather Statement | EAX | Johnson, Pettis, Saline | 36 min |
| Aug 8, 9:19 PM CDT | Special Weather Statement | EAX | Grundy | 26 min |
| Aug 8, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 27 min |
| Aug 8, 7:07 PM CDT | Special Weather Statement | EAX | Leavenworth | 38 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.